The dangers of bioperine

Written by sarah mcleod
  • Share
  • Tweet
  • Share
  • Pin
  • Email
The dangers of bioperine
Bioperine is a derivative of black peppercorns. (Jupiterimages/ Images)

Bioperine is available as an over-the-counter nutritional supplement. Fitness experts and Ayurvedic medicine healers recommend bioperine supplements to improve digestion and facilitate the absorption of minerals, protein and vitamins from food sources. It is also believed to increase a user's metabolic rate. As an extract of black peppercorn, bioperine may appear benign as a dietary supplement. Marketed under the prescription name, Cardiotek, however, many unpleasant side effects are ascribed to bioperine consumption.

Other People Are Reading


Bioperine is taken to strengthen the digestive system. Unaware consumers may be surprised to know that even over-the-counter supplement packages recommend taking bioperine with food. lists possible gastrointestinal discomforts as nausea, diarrhoea, black stools and constipation. Persons with a history of these symptoms should speak with a physician before taking bioperine. It is also helpful to consult with a physician to find out what to do in the event that any of these occur while taking the supplement.


Some consumers may develop an allergic response after taking bioperine. WebMD warns that it may express topically as a skin rash with itching and/or inflammation and redness. adds that dermatological symptoms may also exhibit as hives and extend to the face in the form of swelling, including the lips and tongue. A physician can prescribe treatment for the allergic reaction, recommend bioperine discontinuation, change your dosing and monitor your condition for worsening.


More serious allergic reactions to bioperine supplementation occur in the respiratory tract. Much like tongue swelling, these reactions are equally frightening in that they negatively affect the ability to breathe. While a family doctor can treat an allergic reaction, breathing difficulty should be considered a medical emergency. WebMD alerts consumers to the possibility of developing bronchospasms. Bronchospasms occur during asthmatic episodes in which a patient's bronchioles contract and obstruct the airway passage. includes throat closing as a respiratory side effect of bioperine, as well.

Drug Interactions

<p> recognises several prescribed drugs and dietary supplements that are known to interact with bioperine when prescribed as Cardiotek. Bioperine's folic acid content increases the effect and toxicity of cancer treatment drugs, fluorouracil, capecitabine and tegafur. Bioperine is chemically structured like calcitriol, paricalcitol and doxercalciferol. It dangerously increases blood calcium and phosphorus levels when taken with these supplements. In conjunction with orlistat, bioperine reduces the absorption of beta carotene and vitamin E. Finally, colesevelam minimises the positive gastrointestinal effects of bioperine by decreasing the body's ability to absorb vitamins E, A, K and D.

Don't Miss

  • All types
  • Articles
  • Slideshows
  • Videos
  • Most relevant
  • Most popular
  • Most recent

No articles available

No slideshows available

No videos available

By using the site, you consent to the use of cookies. For more information, please see our Cookie policy.